Make an appointment:
Specialty
(i.e. Dermatologists)
Location

I think I might have a blood clot in my leg. What should I do?

Last week, I sprained my ankle/foot by. I went to the ER & got X-rays. They said it was sprained but weren't sure of a fracture. I started using crutches for about 2 days because I couldn't bare weight on it. At this point half of my foot is covered in a dark blue-ish purple bruise, with swelling. I started using a walking boot. I continued icing and elevating; however it continued to worsen. The bruise continued spreading across different areas of my foot. The following Sunday, I started birth control to help manage my Anemia. I have now been on the birth control for six days. Ever since Monday, I have been feeling extremely irritable and experiencing extreme fatigue. My swelling has continued to get worse and my foot pain is almost invariable. At night I can not sleep because my body gets extremely hot and I have a daily migraine. I feel dehydrated and sick, almost like I am developing the flu. help?
I am sorry to hear about your symptoms. It sounds like they are severely affecting your life. I strongly encourage you to discuss your symptoms with a primary care doctor, as it is not possible to provide an accurate diagnosis without reviewing your full medical record and performing a thorough history and physical exam. A blot clot occurs when blood pulls in the veins, often due to immobility, surgery, or trauma. Your risk of developing a blood clot increases with obesity, oral contraceptive use, and disease such as autoimmune disorders or cancer. The concern with respect to a blood clot in the leg is that it can migrate to the lung, thereby causing severe strain for the heart. Blood clots in the leg often cause swelling and pain. After an ankle sprain, it is typical to develop bruising in the foot because the trauma leads to damage to many small blood vessels. However, you are certainly at increased risk for a blood clot to your immobility after the accident and your use of birth control pills. It is unclear how your sensation of feeling hot and dehydrated along with a migraine could be related. I strongly encourage you to raise these concerns with a primary care doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    9390 E Central Ave
    Wichita, KS 67206

Other Doctors